MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, date of birth: unknown/not provided.Section a3b, a4, a5, and a6, patient information: unknown/not provided.Section b3, date of event: the customer said, ¿post operatively¿.Section d6b, if explanted, give date: unknown, the best estimate is prior to (b)(6) when we were notified the product was received by the johnson and johnson investigation site.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a johnson and johnson (jnj) intraocular lens (iol) was implanted in the patients both right and left eye.The directions for use were followed.During a post-operative examination, the patient reported glare and halos.As of june 20, 2024, the patient's outcome was reported as fully recovered.However, it was also reported that the patient is scheduled for an explant.The explant for both eyes subsequently occurred.The serial numbers were provided but the eye was not specified.No further information was provided.Note, the mdr for serial # (b)(6) is captured in manufacturer report number 3012236936-2024-0002362.The other eye serial #: (b)(6) is captured in manufacturer report number 3012236936-2024-0002363.
 
Additional Manufacturer Narrative
Section h3: evaluated by manufacturer: yes.Device evaluation: two specimen containers were received.One marked on the cap with a "l" and the other marked with a "r".Two lenses were received.The complaint did not specify which was associated with this event so both were evaluated in this complaint.The lens marked "l" presented cut in half.The lens was cleaned and no further issues were identified.The lens marked "r" was received cut in half which included a haptic that was cut and was missing.No further issues could be identified.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20057991
Report Number3012236936-2024-000236
Device Sequence Number20743163
Product Code HQL
UDI-Device Identifier05050474765337
UDI-Public(01)05050474765337(17)260822
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberDXW300
Device Catalogue NumberDXW300U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale